News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: possible endocrine causing 25 year old atrophy


 xxjokerxx1 - Mon Apr 23, 2007 11:16 am

I have a series of health problems all starting from throwing out my back, I threw my back out in aug of 06 and since then my back hasn’t really healed. After throwing out my back it felt like something ripped in my lower left back hip area and since then my body hasn’t really healed it has just been slowly breaking down . After I felt something tear in my back it seemed to effect my arms and legs, now everything is getting weak quick I have lost 10 pounds and am losing strength in all y body I can barley drive because of my arms and cant open things, my body gives off a smell of chlorine in my urine, sweat and bile. I have been to every doctor but endocrinologist, and urologist. Is it possible that my hormones may be out of wack for some reason that would cause me to feel like I am becoming crippled, I am 25 year old male, was in good shape until I threw out my back, I should mention I was in Iraq for 4 months and did construction before I threw out my back what would cause all my muscles to break down so fast and lose strength so quickly and what it this weird chlorine smell? i also must add i have been seen at the va hospital in baltimore and i don't really trust them
 Dr. Chan Lowe - Wed May 02, 2007 1:29 am

User avatar Generally endocrine problems would not cause such weakness. One possibility would be hypothyroidism, although this would not be classic. Electrolyte abnormalities such as low potassium can also cause weakness.

I would recommend that you see or follow up with a neurologist. Muscular weakness is very commonly associated with nerve problems.

I can't think of much else beyond this. Sorry I'm not of more help.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here